Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 412, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 6, 2001, 12:10 AM CDT for 4 counties in Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 6, 2001, 12:10 AM CDT (05:10 UTC)
- Expired
- Jun 6, 2001, 1:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Beckham County, OK, Custer County, OK, Kiowa County, OK, Washita County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1437 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
872
WUUS54 KOUN 060515
SVROKC
OKC009-039-075-149-060600-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1210 AM CDT WED JUN 6 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES
IN OKLAHOMA...
BECKHAM
CUSTER
KIOWA
WASHITA
* UNTIL 100 AM CDT
* AT 1210 AM CDT...DOPPLER RADAR DETECTED A LARGE SEVERE
THUNDERSTORM EXTENDING FROM FROM 4 MILES WEST OF ARAPAHO...TO NEAR
CORDELL...TO 4 MILES NORTH OF RETROP...MOVING SOUTHEAST AT 35 MPH.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF
MAYFIELD...ALSO MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE CLINTON...ELK CITY...HOBART...
WEATHERFORD...AND SURROUNDING AREAS
HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 65 MPH
ARE LIKELY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER...BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
LAT...LON 3569 9925 3546 9931 3542 9950 3543 9993
3522 9985 3503 9932 3498 9864 3561 9865
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 9:30 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 5, 9:30 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 930 PM CDT TUE JUN 5 2001 MAIN CHANGES TO GOING FORECAST WILL BE TO CLEAN UP A FEW ZONE GROUPS PER ONGOING CONVECTION. MINIMAL THREAT OF CONVECTIVE ACTIVITY ACROSS CENTRAL OKLAHOMA THROUGH WESTERN NORTH TEXAS...SO MAY LOWER POPS A BIT FOR TONIGHT. SOUTHEAST ACTUALLY MAY HAVE A LITTLE BETTER CHANCE WITH A LOOK AT LATEST MODEL DATA AND SATELLITE TRENDS. BEST CHANCES FOR RAIN TONIGHT WILL WEST CENTRAL THROUGH NORTH CENTRAL OKLAHOMA AND WILL LEAVE HIGHEST POPS IN THESE LOCATIONS. FOR WEDNESDAY...SEVERAL PARAMETERS WILL BE BATTLING IT OUT. WE WILL SEE EROSION OF CAP AND INCREASE IN MOISTURE AS A RESULT OF TROPICAL SYSTEM SHIFTING NORTH. THERE WILL ALSO BE LEFT-OVER BOUNDARIES...WITH THE MAIN SYNOPTIC SCALE BOUNDARY OVER NORTHERN THROUGH WESTERN ZONES. QUESTION WILL BE HOW EXTENSIVE MID/HIGH LEVEL CLOUDS WILL BE TO INHIBIT INSOLATION. ALTHOUGH CAPE/SHEAR VALUES WILL BE DIMINISHED FROM WHAT WE SAW TODAY...EFFICIENT RAIN PRODUCERS ARE EXPECTED. THUS...ONLY MINOR TWEAKS TO 2ND PERIOD WITH NO CHANGES EXPECTED BEYOND THAT. FCSTID= 11 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 5, 7:44 PM CDT, 4 hours 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
744 PM CDT TUE JUN 05 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 18 NNE MOORELAND OK 1.00 INCH HAIL
06/05/01 WOODWARD REPORTED BY PUBLIC
0725 PM SHATTUCK OK .88 INCH HAIL
06/05/01 ELLIS REPORTED BY PUBLIC
0726 PM WOODWARD OK .88 INCH HAIL
06/05/01 K WOODWARD REPORTED BY PD.Local storm report, Jun 5, 8:02 PM CDT, 4 hours 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
802 PM CDT TUE JUN 05 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 9 SW WOODWARD OK 1.00 INCH HAIL
06/05/01 WOODWARD REPORTED BY PUBLICLocal storm report, Jun 5, 8:12 PM CDT, 3 hours 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
812 PM CDT TUE JUN 05 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM WOODWARD OK .88 INCH HAIL
06/05/01 WOODWARD REPORTED BY PD
0802 PM 1 N SHATTUCK OK 1.25 INCH HAIL
06/05/01 ELLIS QUARTER TO HALF DOLLAR
HAIL. REPTD BY COOP OBSVR.Local storm report, Jun 5, 8:41 PM CDT, 3 hours 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
841 PM CDT TUE JUN 05 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0833 PM WOwODWARD OK FLOODING
06/05/01 WOODWARD WWR OHP RPTD SIG STREET
FLOODING IN S PRTS OF WWR.Local storm report, Jun 5, 9:59 PM CDT, 2 hours 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
959 PM CDT TUE JUN 05 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 PM 4 NNW CAMARGO OK 67 MPH WIND GUST
06/05/01 DEWEY MEASURED BY OKLAHOMA
MESONET.
0842 PM 2 E TANGIER OK .88 &INCH HAIL
06/05/01 WOODWARD RPTD BY CO S.O.
TLLocal storm report, Jun 5, 11:57 PM CDT, 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1157 PM CDT TUE JUN 05 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 PM SWEETWATER OK 1.00 INCH HAIL
06/05/01 ROGER MILLS QUARTER SIZE HAIL. RELAYED
FROM EM.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:01 PM CDT | Tornado Warning | OUN | Woods | 44 min |
| Jun 5, 7:10 PM CDT | Tornado Warning | OUN | Major | 35 min |
| Jun 5, 7:25 PM CDT | Tornado Warning | OUN | Woodward | 35 min |
| Jun 5, 7:41 PM CDT | Tornado Warning | OUN | Major, Woods | 49 min |
| Jun 5, 7:56 PM CDT | Tornado Warning | OUN | Woodward | 34 min |
| Jun 5, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 60 min |
| Jun 5, 8:26 PM CDT | Flash Flood Warning | OUN | Woodward | 3 hr |
| Jun 5, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 49 min |
| Jun 5, 8:57 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis | 63 min |
| Jun 5, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 51 min |
| Jun 5, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Washita | 47 min |
| Jun 5, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.